Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 18, 2010, 6:38 PM MST for Pima County, Arizona. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2010, 6:38 PM MST (01:38 UTC)
- Expired
- Jul 18, 2010, 7:59 PM MST
- In force
- 81 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361
WGUS55 KTWC 190138
FFWTWC
AZC019-190330-
/O.NEW.KTWC.FF.W.0003.100719T0138Z-100719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
638 PM MST SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 830 PM MST
* AT 630 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POSSIBLE FLASH FLOODING FROM A THUNDERSTORM BETWEEN GREEN VALLEY
AND KITT PEAK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
POINTS.
A THUNDERSTORM WEST OF INTERSTATE 19 JUST WEST OF GREEN VALLEY IS
PRODUCING SIGNIFICANT RAINFALL ACCORDING TO DOPPLER RADAR ESTIMATES.
THESE ESTIMATES HAVE BEEN FAIRLY CLOSE TO A FEW SPOTTER REPORTS FROM
OTHER STORMS THIS EVENING. RADAR ESTIMATES INDICATE TWO AND A HALF
TO THREE INCHES OF RAIN PER HOUR. THIS ESTIMATE MAY BE A BIT
HIGH...BUT AMOUNTS IN EXCESS OF ONE INCH PER HOUR ARE VERY LIKELY.
THE RUNOFF FROM THESE STORMS WILL FLOW INTO ALTAR WASH AND THEN
PERHAPS EVEN INTO BRAWLEY WASH WHICH FLOWS WEST OF THREE POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3199 11155 3215 11131 3199 11103 3177 11109
3172 11118 3164 11119 3171 11158
$$1 follow-up statement
624
WGUS75 KTWC 190259
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
759 PM MST SUN JUL 18 2010
AZC019-190301-
/O.CAN.KTWC.FF.W.0003.000000T0000Z-100719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
759 PM MST SUN JUL 18 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL PIMA
COUNTY...
AT 0848 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS THAT PRODUCED VERY HEAVY RAIN HAVE DISSIPATED. AS A
RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. STREAMS AND
WASHES IN THE AREA WILL CONTINUE TO FLOW FOR ANOTHER FEW HOURS...SO
MOTORISTS TRAVELING ALONG HIGHWAY 86 AND 286 SHOULD EXPECT SOME
WATER TO STILL BE CROSSING THE ROADWAY. DO NOT CROSS THE ROADWAY...
WAIT FOR THE WATER TO RECEDE.
LAT...LON 3199 11155 3215 11131 3199 11103 3177 11109
3172 11118 3164 11119 3171 11158
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:10 PM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 18, 2:10 PM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SUN JUL 18 2010 .SYNOPSIS...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS WEEK. && .DISCUSSION...AS EXPECTED WE HAVE BEEN SLOWER TO DEVELOP TODAY AFTER A RATHER BUSY 24 HOURS WITH SEVERAL CONVECTIVE COMPLEXES ACROSS SOUTHEAST ARIZONA. WE MIGHT NOT BUT QUITE AS UNSTABLE WITH SOME SLIGHT (VERY SLIGHT) MID LEVEL WARMING. OVERALL A DECENTLY ACTIVE LATER AFTERNOON AND EVENING STILL EXPECTED...PERHAPS NOT QUITE AS WIDESPREAD OR INTENSE AS YESTERDAY WITH LESS DIRECTIONAL SHEAR. SEVERE NOT AS MUCH A CONCERN BUT WE WILL NEED TO WATCH RAINFALL RATES. OTHERWISE ITS LATE JULY AND YEAH...SUMMER THUNDERSTORMS ARE HERE. AS THE HIGH BACKS OFF AND RECONSOLIDATES EAST OF US EXPECT SOME MODEST MID LEVEL COOLING AND THE RESULTING SOUTHERLY FLOW TO STILL BE PLENTY MOIST WITH EMBEDDED WEAKNESSES IN THE FLOW TO HELP FOCUS STORMS FROM TIME TO TIME. ONE SUCH IMPULSE COULD MAKE WEDNESDAY OR THURSDAY A RATHER BUSY TIME. && .AVIATION...SCT TSRA/SHRA WILL DEVELOP AGAIN TODAY AND CONTINUE INTO OVERNIGHT HOURS. CLOUD DECKS MOSTLY 8-12K FT AGL...ALTHOUGH BASES AROUND 3-6K FT AGL WITH REDUCED VSBYS VICINITY STRONGER TSTMS. SURFACE WIND GENERALLY LESS THAN 10 KTS...WITH WIND GUSTS APPROACHING 50 KTS VICINITY STRONGEST TSTMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 18, 10:52 AM MST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1052 AM MST SUN JUL 18 2010 AZZ019-029>035-191400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1052 AM MST SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE ATMOSPHERE IN PLACE ACROSS SOUTHEAST ARIZONA TODAY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A KINK IN THE WIND FLOW PATTERN ALOFT WILL SERVE AS AN AREA OF FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON ACROSS COCHISE AND SANTA CRUZ COUNTIES...WITH STORMS BECOMING MORE ORGANIZED AS THEY PUSH WEST ACROSS SOUTHERN ARIZONA IN THE LATE AFTERNOON AND EVENING. IN ADDITION TO THIS AREA OF DEVELOPMENT...THUNDERSTORMS WILL ALSO FORM OVER THE WHITE MOUNTAINS THIS AFTERNOON...THEN PUSH SOUTHWEST INTO GRAHAM AND EASTERN PINAL COUNTY DURING THE EVENING. STORMS MAY PERSIST INTO THE EARLY MORNING HOURS. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALIZED HEAVY RAINFALL. RAINFALL AMOUNTS NEAR THE STRONGEST STORMS WILL APPROACH ONE INCH...WHICH CAN PRODUCE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL RESULT IN A THREAT OF STRONG THUNDERSTORM OUTFLOW WINDS AND LOCALIZED HEAVY RAINFALL. EXPECT AN ELEVATED CHANCE OF THUNDERSTORMS DURING THE MIDDLE OF THE WEEK...ESPECIALLY WEDNESDAY AND THURSDAY AS THE UPPER FLOW PATTERN BECOMES FAVORABLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 18, 12:49 PM MST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1249 PM MST SUN JUL 18 2010 AZZ019-030-182030- NORTHERN GREENLEE AZ-UPPER GILA RIVER VALLEY AZ- 1249 PM MST SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE AND EXTREME NORTHEASTERN GRAHAM COUNTIES UNTIL 130 PM MST... AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF HANNAGAN MEADOW MOVING SOUTHWEST AT 10 TO 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW AND ROSE PEAK. LAT...LON 3361 10912 3338 10935 3364 10952 3379 10910 TIME...MOT...LOC 1948Z 060DEG 13KT 3371 10918 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Jul 18, 5:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 18, 5:52 PM MST | Flash Flood Warning | TWC | Cochise | 83 min |
| Jul 18, 6:12 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 31 min |
| Jul 19, 2:45 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 19, 3:33 PM MST | Special Weather Statement | TWC | Santa Cruz | 57 min |
| Jul 19, 3:35 PM MST | Special Weather Statement | TWC | Santa Cruz | 55 min |
| Jul 19, 3:43 PM MST | Special Weather Statement | TWC | Greenlee | 47 min |
| Jul 19, 3:51 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 49 min |
| Jul 19, 4:22 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 53 min |
| Jul 19, 4:33 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 81 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.